MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-G20-29R
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter establishment name: (b)(6) hospital.During inspection and testing, ultrasonic medium was leaking from the insertion tube.A review of the device history record found no deviations that could have caused or contributed to ultrasonic medium leaking.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely ultrasound medium was leaking from a hole on the distal end sheath.However, a definitive root cause of the reported issue could not be identified.Based on the results of the legal manufacturer's investigation, it is likely air bubbles entered from the perforated part of the tip sheath and hung on the ultrasonic probe.However, a definitive root cause of the reported issue could not be identified.Olympus will continue to monitor field performance for this device.The reported issue (air bubbles) was not confirmed during testing.Testing did find a hole in the insertion tube due to physical stress.Per the legal manufacturer, these device defects have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.
 
Event or Problem Description
The customer reported that, during preparation of the subject device for use, many air bubbles were generated at the tip of the probe and the image could not be seen due to the air bubbles.The user tried removing the air bubbles as described in the instruction manual but they did not disappear.The procedure was changed to one that did not require a probe and was completed with no impact on the patient.The subject device was sent to an olympus service center for evaluation.During inspection and testing, ultrasonic medium was leaking from the insertion tube.This report is being submitted for the malfunction found during evaluation (leak).

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16185509
Report Number3002808148-2023-00490
Device Sequence Number14060697
Product Code ITX
UDI-Device Identifier04953170368578
UDI-Public04953170368578
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-G20-29R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown